MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPORT GRIP T25 STARDRIVE SHAFT F/MATRIX-STANDARD; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPORT GRIP T25 STARDRIVE SHAFT F/MATRIX-STANDARD; SCREWDRIVERS
Model Number 03.632.005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the t25 screw driver tip was broken.The t25 screw driver was also broken while the doctor was trying to loosen an unknown set screw.The procedure outcome is unknown.There was no patient consequence reported.Unknown set screws (part # unknown, lot # unknown, quantity unknown).This report is for one (1) sport grip t25 stardrive shaft f/matrix-standard.This is report 2 of 2 for (b)(4).
 
Event or Problem Description
It was reported that on an unknown date, patient underwent lumbar fusion procedure, the straight tip t25 screw driver was broken and the second t25 stardrive was also broken while the doctor was trying to loosen the unknown set screw.It was unknown if there was surgical delay.Procedure outcome and patient status is unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history records review was completed for part: 03.632.005, lot: 7901801.Manufacturing location: monument, release to warehouse date: jul 24, 2015.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material was reviewed and the hardness value was confirmed to meet the specification with no relevant non-conformance noted h3, h6: the photo of the sport grip t25 stardrive shaft f/matrix-standard was received with the distal tip of the screwdriver broken.This is consistent with the reported complaint condition, thus confirming the complaint.Relevant drawings were reviewed.The material was reviewed and the hardness value was confirmed to meet the specification with no relevant non-conformance noted.The complaint condition is confirmed as the photo of the sport grip t25 stardrive shaft f/matrix-standard was received showing the distal tip broken off.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPORT GRIP T25 STARDRIVE SHAFT F/MATRIX-STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8370157
Report Number2939274-2019-56670
Device Sequence Number1332396
Product Code HXX
UDI-Device Identifier10705034718705
UDI-Public(01)10705034718705
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.005
Device Catalogue Number03.632.005
Device Lot Number7901801
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1